MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. MULTI-DRUG 11 PANEL SCREEN -DOA-1114-101; DRUG SCREEN TEST

ALERE SAN DIEGO, INC. MULTI-DRUG 11 PANEL SCREEN -DOA-1114-101; DRUG SCREEN TEST
Model Number DOA-1114
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation pending.
 
Event or Problem Description
It was reported that on an unspecified date, the customer received false positive results on the multi-drug 11 panel screen test.The specific drugs that tested positive and number of donors is unknown.It is also unknown if confirmation testing was performed.No treatment was provided or withheld.Troubleshooting was conducted with the customer.
 
Additional Manufacturer Narrative
An investigation was performed on retention and returned product from the reported lot number.Retention and returned devices were tested with in-house drug-free donor urine samples.Results were read at 5 minutes and all devices yielded expected negative results for all analytes.No false positive results were observed during in-house testing.Manufacturing batch record review did not uncover any abnormalities and found that the lot met quality control specifications.A root cause could not be determined from the available information, as both retention and returned product performed as expected during in-house testing.There is a possibility that technical or procedural errors, as well as other interfering substances in the urine specimen may cause erroneous results.Please note, this device provides only a qualitative, preliminary analytical result.A secondary analytical method must be used to obtain a confirmed result.Gas chromatography/mass spectrometry (gc/ms) is the preferred confirmatory method.Complaints are tracked and trended on a monthly basis.

Brand Name
MULTI-DRUG 11 PANEL SCREEN -DOA-1114-101
Common Device Name
DRUG SCREEN TEST
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9975 summers ridge road
san diego CA 92121
MDR Report Key8712127
Report Number2027969-2019-00115
Device Sequence Number13900203
Product Code DIO
UDI-Device Identifier10858904006416
UDI-Public(01)10858904006416(17)200731(10)DOA8070405
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model NumberDOA-1114
Device Lot NumberDOA8070405
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2019
Initial Date Received by Manufacturer 05/29/2019
Supplement Date Received by Manufacturer07/30/2019
Initial Report FDA Received Date06/19/2019
Supplement Report FDA Received Date08/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1